Sign in to follow this  
Followers 0
robt81

Advice for a new user please !

10 posts in this topic

Hi Everyone,

 

My name's Rob, I'm new to the site and so firstly, hello to you all and secondly, any advice or words of wisdom anyone has to pass on would be fantastic and I'd be really grateful.

 

I'm 29 now and have had Limited Scleroderma for 6 years. My doctor started me on a high dose of Methotrexate pretty much straight away and it helped things quite a lot. Just recently though it started to effect my liver and I've had to stop taking it.

 

It's been about 4 months now since I have stopped it and just recently (probably 2 months I'd say) I've become really tired and started to sweat a lot. I'm coming home from work at 5pm and going straight to bed, also, at weekends I'm staying in bed until 5 - 6pm each day ! I have no energy and am starting to get really down about things and worry.

 

Does anybody out there have any advice please or has anyone been through the same thing? Should I go to see my general practitioner or just see how things go?

 

Any feedback you have would be gratefully received and put my mind at rest.

 

THANKS FOR LISTENING !! - Take Care - Rob.

Share this post


Link to post
Share on other sites

Hi Rob,

 

Welcome to the forums! I am glad you have found us here but I am so sorry that you are suffering with such fatigue. I am sure you will notice not everyone suffers from the same symptoms and sometimes they tend to come and go. My fatigue comes and goes...right now it is not so bad and other times it is like yours. Here is some information from our sclero.org website on fatigue.

 

Please do not hesitate to ask questions and come back often for advice and help!

 

Hugs,

Lisa


Lisa Bulman

(Retired) ISN/SCTC List Coordinator

(Retired) ISN Sclero Forums Assistant Manager

(Retired) ISN Assistant News Guide

(Retired) ISN Fundraiser

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Hi Rob

 

Just wanted to welcome you too...lots of good solid information here...great place to ask your questions and get factual answers. Sorry to hear you have been so fatigued lately.


Sending good wishes your way!

Share this post


Link to post
Share on other sites

Hello Rob

 

Welcome to the forum! I was talking with a fellow sclerodemian recently and what do you think we were discussing...fatigue!

 

I think it's one of the most difficult sclero symptoms to live with because it's relentless and invisible. It's hard to explain to the fit 'n' healthy what it's like to always be tired and how a little exertion can be all you manage for the day. Nevertheless live with fatigue we do and if that means staying in bed until the p.m. then so be it, we have to manage it as best we can.

 

It may well be that you are feeling fatigue more now than when you were on methotrexate or that may be coincidental but there's no harm in talking to your doctor about alternatives just bear in mind that fatigue is an integral part of scleroderma.

 

Take care and keep posting.


Amanda Thorpe

ISN Sclero Forums Senior Support Specialist

ISN Video Presentations Manager

ISN Blogger

(Retired) ISN Sclero Forums Assistant Manager

(Retired) ISN Email Support Specialist

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Hi Rob,

 

Welcome to the Forum! It's nice to have you here although I bet you'd rather be joining a forum on, oh, sailing or racing bikes or whatever! :lol:

 

If you did a Forum search on 'fatigue', you'd come up with more entries than you'd ever want to read with probably a new one every day. Never knowing whether or not you'd have a good day or a bad one is pretty frustrating too. We all seem to learn to live with and make accommodations for the fatigue, but it's really not pleasant. When you see your rheumatologist, you might want to ask him about options for treating it. It seems a lot of people (me included) are prescribed hydroxychloroquine (Plaquenil) to treat pain/fatigue that is part of an autoimmune condition.

 

I think if it were me, I'd probably want to get the sweating issue looked at sooner rather than later. Like so many other symptoms we seem to experience, it can be due to many causes other than scleroderma, can be totally benign or a symptom of something more serious. For instance it can be a symptom of a wonky thyroid (like the medical terminology there?) and that could in turn be affecting your fatigue levels. It's something that can be checked by a blood test.

 

Post often, OK? Let us know how you are getting on.

 

Best wishes,


Jeannie McClelland

(Retired) ISN Director of Support Services

(Retired) ISN Sclero Forums Manager

(Retired) ISN Blog Manager

(Retired) ISN Assistant News Guide

(Retired) ISN Artist

International Scleroderma Network

Share this post


Link to post
Share on other sites

Rob,

 

Do you have a rheumatologist, with experience with sclero? This disease is quite rare, and every case tends to be different, so it's very hard for anyone but a specialist to truly understand it.

 

You may want to ask your doctor about having your erythrocyte sedimention rate (ESR, sed rate) checked. This is a common blood test for inflammation. In my case, when I feel fatigue and generally bad, the rate is always elevated.

 

I guess it all depends on how much research you want to do.

 

Good luck,

 

Craig

Share this post


Link to post
Share on other sites

Hi Rob,

 

Welcome to Sclero Forums! I'm sorry you have scleroderma, and that you are feeling so much worse right now, and send my best wishes to you.

 

I agree with the others, your change in symptoms is definitely something to see your primary care doctor about, in the near future. Don't just assume it's a normal part of scleroderma because it could be something that needs immediate treatment. I'm sure they will want to look you over and probably run a few lab tests.

 

Will you please let us know what you find out from your doctor visit?


Warm Hugs,

 

Shelley Ensz

Founder and President

International Scleroderma Network (ISN)

Hotline and Donations: 1-800-564-7099

 

The most important thing in the world to know about scleroderma is sclero.org.

Share this post


Link to post
Share on other sites

Hi Rob! Welcome :flowers:

 

The advice I was going to give was on talking with your doctor about Plaquenil, but I see someone else already shared it with you. It's a great drug and has helped me out tremendously. I've been on it from the get go. I have CREST like you. Fatigue is an issue so balancing your activity, and stress level in life is key.


Warm and gentle hugs,

 

Pamela

ISN Support Specialist

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Hi Guys,

 

Thank you all so much for the advice and kind words,

 

The information on the site has been really useful (especially the diet part) and I will ask my general practitioner when I see him next week about some of the suggested causes / test they may do.

 

To hear that other people experience fatigue the same as I do has, although not pleasant to hear others suffering too, has eased my mind a lot and made me realize that it is part of the disease.

 

Again, thank you all so much and I will let you know how am getting on.

 

Take care and best wishes to you all,

 

Rob

Share this post


Link to post
Share on other sites

Rob,

I'd like to join the others in welcoming you to the Sclero Forums! As you already have noticed, it's a great place for support and information. You've received some great advice, so I'll try not to duplicate. Just a couple of more items to bring up to your doctor. When you went off of methotrexate, was it replaced with another immunosuppressant? Have you been checked for anemia? I was doing very well for a few years with the fatigue, then it started coming back last year. Through bloodwork, it was identified that I had iron-deficiency anemia. I was put on iron supplements and am doing 100% better. More energy and less frequent afternoon naps (usually on the weekends only because "I can" :rolleyes: ).

 

Please let us know how you are doing and if you have any more questions. There's lots of information and support here.


Janey Willis

ISN Support Specialist

(Retired) ISN Assistant Webmaster

(Retired) ISN News Director

(Retired) ISN Technical Writer for Training Manuals

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0